Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 82, NWS Melbourne, FL

November 14, 20064 counties in Florida

NWS Melbourne, FL issued this red flag warning at Nov 14, 2006, 5:27 AM EST for 4 counties in Florida. It took effect at Nov 14, 2006, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 5:27 AM EST (10:27 UTC)
In effect from
Nov 14, 2006, 12:00 PM EST
Expired
Nov 14, 2006, 5:00 PM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 10.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1786 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 141027
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
527 AM EST TUE NOV 14 2006

...DRY CONDITIONS EXPECTED ACROSS THE NORTHERN INTERIOR THIS
AFTERNOON...

FLZ041-044>046-144-142200-
/O.UPG.KMLB.FW.A.0063.061114T1700Z-061114T2200Z/
/O.NEW.KMLB.FW.W.0082.061114T1700Z-061114T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-
527 AM EST TUE NOV 14 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON
TODAY TO 5 PM EST THIS AFTERNOON.

DRIER AIR REMAINS ENTRENCHED ACROSS THE AREA. A 4 OR 5 HOUR DURATION
OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT IS ANTICIPATED ACROSS
THE WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 14, 4:15 AM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Nov 14, 4:15 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
415 AM EST TUE NOV 14 2006

.DISCUSSION...

TODAY/TONIGHT...WEAK HIGH PRES RIDGE OVER THE STATE THIS MORNING
WITH LIGHT/CALM WINDS AREAWIDE. DIVGT UPPER LEVEL PATTERN COMBINED
WITH HIGH LEVEL RH IS RESULTING IN EXTENSIVE HIGH CLOUD CANOPY...
WHICH HAS THINNED OUT QUITE A BIT OVER THE LAST HR. 00Z RAOBS NOT AT
ALL SUPPORTIVE OF ANY LOWER LEVEL CLOUDS - QUITE PARCHED BELOW
H60...SO WE SHOULD SEE QUITE A BIT OF SUN WITH SCT TO OCNLY BKN BUT
TRANSLUCENT CI FOR TODAY AND MCLR SKIES TONIGHT. TEMPS U70S NORTH TO
L80S SOUTH...PRETTY CLOSE TO NORMAL. HIGH PRES WILL SLOWLY EASE EWD
INTO THE ATLC LATE TONIGHT...SO EXPECT QUICK DROPOFF IN WINDS/TEMPS
WITH DRY AIR REMAINING OVER THE STATE - MINS MAINLY IN THE 55-60F
RANGE...A LITTLE COOLER ACROSS THE FAR NRN INTR.

WED/THU...STRONG H25 JET STREAK PUSHING ACROSS THE WRN U.S. HAS A
LONG EXTENTION INTO THE ERN PAC...THE 100KT ISOTACH EXTENDS FROM WRN
KANSAS CLEAR BACK TO 160W...SAME AS THE W HAWAIIAN/E ALUETIAN
ISLANDS.  AS THE JET PUSHES ACROSS THE U.S...IT WILL UNDERGO
SIGNIFICANT AMPLIFICATION...WITH ITS ERN MAX DIGGING DOWN THE
LEEWARD SIDE OF THE ROCKY MTNS BY DAYBREAK WED.  THIS DIGGING JET
WILL DEVELOP A RATHER INNOCUOUS H50 TROF OVER THE HIGH PLAINS INTO A
CLOSED LOW OVER THE SRN PLAINS.  FURTHERMORE...WITH THE BULK OF THE
JET ENERGY STILL UPSTREAM...IT IS QUITE LIKELY THE ORIENTATION OF
THE CLOSED LOW WILL UNDERGO A POSITIVE-TO-NEGATIVE INTENSIFICATION
WED AFTN INTO EARLY THU MORNING AS IT PASSES OVER THE MS/TN
RIVERS.

THE MOST SIGNIFICANT RIDGING OVER THE WRN ATLC IS UP OVER THE
CANADIAN MARITIMES AND WILL NOT BE ABLE TO REBUILD IN TIME TO
PREVENT THE DEVELOPING LOW TO CRANK A COLD FRONT THROUGH THE CWA BY
LATE THU EVENING.  HOWEVER...THE RIDGE WILL BE STRONG ENOUGH TO PUSH
THE SFC LOW ALMOST DUE NORTH AS IT APPROACHES THE ERN SEABOARD...A
TRACK THAT WOULD TAKE MUCH OF THE MID/UPR LVL DYNAMIC SUPPORT ALONG
WITH IT.

A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD OF THE FRONT...BUT
INDICATIONS ARE THAT THE FL PENINSULA WILL RECEIVE THE SRN EXTENTION
OF THE LINE AS THE SFC LOW PULLS N INTO THE MID ATLC.  PRECIP
CHANCES WILL BE AOA 50%...BUT TOTAL QPF NUMBERS WILL BE AOB 1.0.

FRI-MON...
MID RANGE MODELS CONTINUE TO SHOW POSTIVE PNA RIDGING ACROSS THE
NORTH AMERICAN CONTINENT THRU THE END OF THE WEEK.  THE RESULTING
NW/SE GRADIENT ACROSS THE CONUS WILL TAP THE COOL/DRY CONTINENTAL
AIRMASS AND SHUNT IT INTO THE DEEP S...KEEPING THE FL PENINSULA IN
BLO CLIMO TEMPS AND VIRTUALLY NO PRECIP CHANCES.  THE AMPLITUDE OF
THE PNA PATTERN IS NOT EXPECTED TO BE VERY HIGH...BUT IT SHOULD BE
ENOUGH TO KEEP MAX/MIN TEMPS ABOUT 5-10F DEG BLO CLIMO INTO EARLY
NEXT WEEK.

&&

.MARINE...WINDS/SEAS AOB 10KT/2FT THRU TONIGHT AS HIGH PRES RIDGE
SLIDES SLOWLY ACROSS THE STATE. SFC/BNDRY LYR WINDS WILL INCREASE
OUT OF THE S ON WED AS THE SQUALL LINE/COLD PUSHES INTO THE DEEP
SOUTH/WRN FL PANHANDLE.  PGRAD COULD TIGHTEN ENOUGH BY LATE WED
NIGHT TO SUPPORT SCA WINDS AS THE COLD FRONT PUSHES THRU THE STATE.
WEAK SFC HIGH BEHIND THE FRONT WILL ALLOW SFC WINDS TO DROP BLO SCA
LVLS BY THU NIGHT AS THE THEY VEER TO THE WNW.

&&

.AVIATION...VFR WITH SKC BLO 120 THRU TONIGHT.

&&

.FIRE WEATHER...HAVE UPGRADED EXISTING WATCH TO AN RFW AS SFC RH
VALS ARE EXPECTED TO CRASH INTO THE 30-35% ACROSS MOST OF THIS AREA
BY EARLY AFTN. DURATIONS...HOWEVER...WILL BE MARGINAL (3-5HR @ BEST)
GIVEN THE SHORT LENGTH OF DAYLIGHT THIS TIME OF THE YEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  56  82  68 /   0   0  10  60
MCO  79  57  84  67 /   0   0  10  60
MLB  78  61  82  72 /   0   0  10  50
VRB  80  61  83  74 /   0   0  10  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 RED FLAG WARNING THIS AFTN FROM NOON UNTIL 5PM FOR LAKE/INLAND
 VOLUSIA/SEMINOLE/ORANGE COS.

&&

SHORT TERM...CRISTALDI
LONG TERM....BRAGAW

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.